Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 309, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Nov 16, 2011, 7:32 PM EST for 4 counties in Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2011, 7:32 PM EST (00:32 UTC)
- Expired
- Nov 16, 2011, 8:15 PM EST
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 7:50 PM EST | TSTM WND DMG | Se Ambrose, GA | THE EMERGENCY MANAGEMENT REPORTED THAT THE TREES DOWN ON HIGHWAY 32 WEST 1 MILE EAST OF THE COUNTY LINE WAS CAUSED BY STRAIGHT LINE WINDS OR A MICROBURST. |
| Nov 16, 7:50 PM EST | TSTM WND DMG | Sw Ambrose, GA | EMERGENCY MANAGEMENT REPORTED TREES DOWN ON HIGHWAY 32W ABOUT 1 MILE EAST OF THE COUNTY LINE. DEBRIS WAS IN THE HIGHWAY AND THE EMA DIRECTOR WAS ENROUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS52 KJAX 170032
SVRJAX
GAC001-005-069-161-170115-
/O.NEW.KJAX.SV.W.0309.111117T0032Z-111117T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
732 PM EST WED NOV 16 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
EXTREME WESTERN APPLING COUNTY IN SOUTHEAST GEORGIA
EXTREME NORTHWESTERN BACON COUNTY IN SOUTHEAST GEORGIA
NORTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 815 PM EST
* AT 732 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF
AMBROSE...OR NEAR OCILLA...AND MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMBROSE...BROXTON...PRIDGEN...WEST GREEN...SNIPESVILLE AND
HAZLEHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3170 8249 3145 8312 3147 8313 3152 8309
3161 8306 3168 8300 3176 8300 3180 8293
3179 8287 3189 8273 3197 8253
TIME...MOT...LOC 0032Z 245DEG 41KT 3161 8310
$$
PETERSON1 follow-up statement
380
WWUS52 KJAX 170110
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 PM EST WED NOV 16 2011
GAC001-005-069-161-170115-
/O.CON.KJAX.SV.W.0309.000000T0000Z-111117T0115Z/
JEFF DAVIS GA-APPLING GA-BACON GA-COFFEE GA-
810 PM EST WED NOV 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR NORTHERN COFFEE...EXTREME NORTHWESTERN BACON...EXTREME WESTERN
APPLING AND JEFF DAVIS COUNTIES...
AT 809 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SNIPESVILLE...OR 10
MILES NORTHEAST OF BROXTON...MOVING NORTHEAST AT 45 MPH. TREES WERE
REPORTED DOWN JUST SOUTHWEST OF AMBROSE AT 750 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAZLEHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3170 8249 3145 8312 3147 8313 3152 8309
3161 8306 3168 8300 3176 8300 3180 8293
3179 8287 3189 8273 3197 8253
TIME...MOT...LOC 0109Z 245DEG 41KT 3178 8265
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 2:10 PM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Nov 16, 2:10 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EST WED NOV 16 2011
...RECORD TYING HIGH OF 85 SO FAR AT JAX...
...STRONG STORMS POSSIBLE ACROSS INLAND SE GA THIS EVE...
.SHORT TERM (TONIGHT-SATURDAY)...AFTER STRATUS DECK LIFTED INTO A
CU FIELD THIS AFTERNOON...ENOUGH SUN TO RAISE TEMPS INTO THE 80S
INCLUDING A RECORD TYING (SO FAR) OF 85 AT JAX WHICH TIES THE 2005
RECORD. COLD FRONT ACROSS SOUTHERN MISS VALLEY WILL MOVE THRU
SE GA LATE TONIGHT AND INTO NE FL THU AM. A PRE-FRONTAL BAND OF
STRONG TO SEVERE STORMS IS OUT AHEAD OF IT WHERE THERE ARE TORNADO
WATCHES IN EFFECT JUST WEST AND NORTHWEST OF THE AREA. CURRENT
THINKING IS THAT WITH MOST OF THE DYNAMICS LIFTING NORTH...MUCH OF
THE SEVERE WEATHER WILL STAY JUST NORTH AND WEST THIS EVE. CANNOT
RULE OUT A FEW STRONG STORMS ACROSS THE FAR NW ZONES (GA) THIS EVE.
SCATTERED STORMS EXPECTED ACROSS THE REST OF THE AREA WITH THE
APPROACH OF THE FRONT MAINLY AFTER MIDNIGHT INTO EARLY THU AM.
WILL PROBABLY HAVE AREAS OF FOG TONIGHT...BUT BOUNDARY LAYER WINDS
WILL INCREASE WITH APPROACH OF FRONT WHICH SHOULD RESULT IN MORE OF
STRATUS. WILL KEEP A LINGERING CHANCE OF SHOWERS THURSDAY MORNING
THEN PUSHING SOUTH OF THE AREA BY AFTN. BREEZY NORTHWEST WINDS WILL
INCREASE TO 15 MPH WITH GUSTS UP TO 20-25 MPH BEHIND THE FRONT.
SKIES CLEARING FROM THE NW IN THE AFTERNOON WILL ALLOW TEMPS TO
REACH THE 70S.
HIGH PRESSURE WILL BUILD N OF THE AREA THURS NIGHT AND FRIDAY WITH
WINDS QUICKLY VEERING TO NE. MIN TEMPERATURES WILL FALL INTO THE
40S ACROSS SE GA AND SOUTHWARD ACROSS THE WESTERN ZONES OF NE
FL...BUT DEVELOPING ONSHORE FLOW WILL PREVENT A TEMPS FROM FALLING
TOO FAR AND MID 50S ARE EXPECTED ALONG NE FL COAST. WINDY AND MUCH
COOLER CONDITIONS ARE EXPECTED FRIDAY WITH NELY WINDS GUSTING TO
30 MPH ESPECIALLY NEAR THE COAST. TEMPS REMAIN IN THE 60S OVER
MUCH OF THE AREA AND ONLY REACH LOW 70S ACRS THE EXTREME SRN TIER
AND ALONG THE I-75 CORRIDOR. GFS SHOWS THE AREA REMAINING DRY
WITH HIGH PRESSURE NEAR THE OUTER BANKS...BUT NAM SHOWS RETURNING
MOISTURE AND COASTAL SHOWERS. WILL HOLD OFF ON INTRODUCING SHOWERS
OVER THE WATERS AND COASTAL AREAS UNTIL LATE FRI AND INTO FRI NIGHT.
BREEZY CONDITIONS ALONG THE COAST ALONG WITH THE POSSIBILITY OF
COASTAL SHOWERS CAN BE EXPECTED OVER THE WEEKEND.
.LONG TERM (SUNDAY-WEDNESDAY)...NO CHANGES HAVE BEEN MADE.
PREV DISCUSSION...HIGH PRESSURE RIDGE WILL REMAIN PARKED JUST NORTH
OF THE AREA PROVIDING AN EASTERLY ONSHORE FLOW THROUGH MONDAY.
ON MONDAY THE RIDGE SAGS SOUTH JUST ENOUGH TO WEAKEN THE FLOW AND
BRING DRIER CONDITIONS. MODELS CONTINUE TO EVOLVE THE FORECAST FOR
TUESDAY. RIDGING ALOFT APPEARS TO CONFINE A FRONT OVER NORTH GA
KEEPING WEAK SURFACE RIDGE OVER THE LOCAL AREA. ABOVE NORMAL TEMPS
ARE FORECAST WITH LOW 80S ACROSS THE INTERIOR BEGINNING ON SUNDAY.
EXPECT PATCHY DENSE FOG TO BECOME AN ISSUE AT NIGHT AS WELL WITH MIN
TEMPS IN THE 50S.
&&
.AVIATION..CONDITIONS HAVE IMPROVED TODAY...WITH SCT-BKN030 AT TAF
SITES ALONG WITH GUSTY S TO SW WINDS. GENERALLY VFR CONDITIONS
EXPECTED THRU EARLY EVENING. AS WINDS DECREASE LATER IN
EVNG...EXPECT LOW CLOUDS TO DEVELOP GIVEN INCREASING LOW-LEVEL
MOISTURE AHEAD OF APPROACHING COLD FRONT. WENT WITH CIGS A LITTLE
ABOVE MOS GUID IN A MORE MIXED ENVIRONMENT TNGT. INCLUDED TEMPO FOR
-SHRA 09Z-16Z PERIOD. COLD FRONT SHOULD MOVE THRU TAF SITES 15-17Z
TMRW SHIFTING WINDS TO NW.
&&
.MARINE...BUOY DATA CURRENTLY SHOWING 10-15KT SSW WINDS AND 3-5FT
SEAS. EXPECT WINDS/SEAS TO INCREASE SOME TNGT AHEAD OF COLD FRONT
AND WILL MAINTAIN SCEC OFFSHORE COMPONENT. MAY BE A LULL IN WINDS
EARLY THURS AS WINDS BECOME WRLY JUST AHEAD OF CDFNT. CDFNT WILL
MOVE OVER WATERS THU AFTN...WITH WINDS BECOMING NW AND INCREASING
BEHIND FRONT. WILL MAINTAIN SCA NEARSHORE/OFFSHORE COMPONENTS FOR
BUILDING WINDS AND SEAS. SCA CONDITIONS CONTINUE THRU FRI/FRI NGT.
WINDS/WAVES WILL SLOWLY RELAX INTO THE WEEKEND...BUT PARAMETERS WILL
REMAIN ELEVATED DUE TO PERSISTENT ELY FLOW.
RIP CURRENTS: ALTHOUGH MARGINAL...MODERATE RISK OF RIP CURRENTS
CONTINUES FOR BOTH TODAY AND THE OUTLOOK THURS DUE TO LINGERING
EASTERLY SWELLS IN THE WATERS. ELEVATED RIP CURRENTS RISKS ARE
LIKELY THIS WEEKEND DUE TO ONSHORE FLOW REGIME.
RIP CURRENTS: A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON THURSDAY
DUE TO LINGERING EASTERLY SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 72 39 62 / 50 20 0 0
SSI 66 75 50 62 / 50 40 10 10
JAX 67 77 46 64 / 50 50 10 10
SGJ 68 78 55 67 / 40 50 10 20
GNV 66 78 46 68 / 50 50 0 10
OCF 66 80 47 71 / 50 50 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 6 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 1 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
PP/PW/MMHazardous weather outlook, Nov 16, 5:20 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 520 PM EST WED NOV 16 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-170930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 520 PM EST WED NOV 16 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...STRONG STORMS POSSIBLE ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY THIS EVENING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... .DAY ONE...TONIGHT... A COLD FRONT WILL APPROACH THE AREA TONIGHT BRINGING A LINE OF THUNDERSTORMS ACROSS THE AREA. SOME STORMS MAY BE STRONG ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HAIL. THERE IS A TORNADO WATCH IN EFFECT FOR AREAS NORTH AND WEST OF THE ALTAMAHA AND OCONEE RIVERS THROUGH MIDNIGHT. REMEMBER A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. EASTERLY SWELLS ARE BUILDING AND WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS AT THE BEACHES. REFER TO THE SURF ZONE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Nov 16, 6:45 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 PM EST WED NOV 16 2011 GAZ132-133-149-170130- ATKINSON-COFFEE-JEFF DAVIS- 645 PM EST WED NOV 16 2011 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS TO MOVE INTO THE AREA BETWEEN 700 AND 830 PM... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE ATKINSON...COFFEE AND JEFF DAVIS COUNTY AREAS BETWEEN 700 AND 830 PM THIS EVENING. THE STORMS CAN BE EXPECTED IN THE HAZLEHURST AREA AROUND 730 PM...NEAR DOUGLAS AROUND 745 PM AND IN THE PEARSON AREA BETWEEN 800 AND 815 PM. BRIEF DOWNPOURS...GUSTY WINDS... HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE COUNTIES. BE ALERT FOR POSSIBLE WARNINGS AS THE STORMS APPROACH YOUR AREA. THERE IS A TORNADO WATCH JUST TO THE NORTH AND WEST OF THE REGION AND TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. SANDRIK
Special weather statement, Nov 16, 7:12 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 712 PM EST WED NOV 16 2011 GAZ132-133-149-170130- ATKINSON-COFFEE-JEFF DAVIS- 712 PM EST WED NOV 16 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON... COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL 830 PM EDT... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE ATKINSON...COFFEE AND JEFF DAVIS COUNTY AREAS BETWEEN 715 AND 830 PM THIS EVENING. THE STORMS CAN BE EXPECTED IN THE HAZLEHURST AREA AROUND 730 PM...NEAR DOUGLAS AROUND 745 PM AND IN THE PEARSON AREA BETWEEN 800 AND 815 PM. BRIEF DOWNPOURS...GUSTY WINDS OF 45 TO 55 MPH...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE COUNTIES. BE ALERT FOR POSSIBLE WARNINGS AS THE STORMS APPROACH YOUR AREA. THERE IS A TORNADO WATCH JUST TO THE NORTH AND WEST OF THE REGION AND TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:55 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 39 min |
| Nov 16, 8:30 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Pierce, Ware | 45 min |
| Nov 16, 8:53 PM EST | Tornado Warning | JAX | Brantley, Pierce, Wayne | 37 min |
| Nov 16, 9:03 PM EST | Severe Thunderstorm Warning | JAX | Clinch | 42 min |
| Nov 16, 10:58 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Ware, Wayne | 47 min |
| Nov 16, 11:51 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 39 min |
| Nov 16, 11:59 PM EST | Special Weather Statement | JAX | Echols | 46 min |
| Nov 17, 12:29 AM EST | Special Weather Statement | JAX | Glynn | 31 min |
| Nov 17, 12:31 AM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 29 min |
| Nov 17, 12:52 AM EST | Special Weather Statement | JAX | Camden | 53 min |
| Nov 17, 1:00 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 30 min |
| Nov 17, 1:31 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 44 min |
| Nov 17, 10:23 AM EST | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis, Pierce and 1 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.